Alert archive / Louisiana / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Feb 3, 2012, 9:30 PM CST for 12 parishes in Louisiana; Sabine County, Texas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2012, 9:30 PM CST (03:30 UTC)
- Expired
- Feb 4, 2012, 12:32 PM CST
- In force
- 15 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
Counties Bienville Parish, LA, Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Winn Parish, LA, Sabine County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
831 WGUS64 KSHV 040330 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CST FRI FEB 3 2012 ...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY AFTERNOON FOR PORTIONS OF DEEP EAST TEXAS AND MUCH OF NORTHCENTRAL LOUISIANA... LAZ005-006-011>014-017>022-TXZ167-041100- /O.NEW.KSHV.FF.A.0003.120204T0330Z-120204T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SABINE TX- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA... BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...HEMPHILL 930 PM CST FRI FEB 3 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BIENVILLE... CALDWELL...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES... OUACHITA...RED RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...SABINE TX. * THROUGH SATURDAY AFTERNOON * SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT AND SATURDAY ACROSS MUCH OF THE WATCH AREA...AHEAD OF A COLD FRONT AND SERIES OF UPPER LEVEL DISTURBANCES THAT WILL APPROACH THE REGION FROM THE WEST. AS THE FRONT ENTERS DEEP EAST TEXAS AND NORTH LOUISIANA SATURDAY MORNING...SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ALONG AND AHEAD OF THE FRONT...ACROSS A VERY MOIST AND UNSTABLE AIR MASS. IN ADDITION...MUCH OF THE WATCH AREA HAS RECORDED RAINFALL AMOUNTS OF ONE TO IN EXCESS OF THREE INCHES...WITH AMOUNTS EXCEEDING FIVE INCHES SINCE EARLY THIS MORNING. THE FRONT MAY SLOW ITS EASTWARD PROGRESSION SATURDAY OVER NORTHCENTRAL LOUISIANA...WITH SHOWERS AND THUNDERSTORMS TRAINING OVER ALREADY SATURATED GROUNDS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO IN EXCESS OF THREE INCHES WILL BE POSSIBLE THROUGH SATURDAY AFTERNOON...WHICH COULD LEAD TO FLASH FLOODING. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 15
6 follow-up statements
778 WGUS64 KSHV 040419 AAA FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1019 PM CST FRI FEB 3 2012 ...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY AFTERNOON FOR PORTIONS OF DEEP EAST TEXAS AND MUCH OF NORTHCENTRAL LOUISIANA... LAZ005-006-011>014-017>022-TXZ167-041100- /O.EXT.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SABINE TX- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA... BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...HEMPHILL 1019 PM CST FRI FEB 3 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...GRANT... JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...SABINE TX. * THROUGH SATURDAY AFTERNOON * SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT AND SATURDAY ACROSS MUCH OF THE WATCH AREA...AHEAD OF A COLD FRONT AND SERIES OF UPPER LEVEL DISTURBANCES THAT WILL APPROACH THE REGION FROM THE WEST. AS THE FRONT ENTERS DEEP EAST TEXAS AND NORTH LOUISIANA SATURDAY MORNING...SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ALONG AND AHEAD OF THE FRONT...ACROSS A VERY MOIST AND UNSTABLE AIR MASS. IN ADDITION...MUCH OF THE WATCH AREA HAS RECORDED RAINFALL AMOUNTS OF ONE TO IN EXCESS OF THREE INCHES...WITH AMOUNTS EXCEEDING FIVE INCHES SINCE EARLY THIS MORNING. THE FRONT MAY SLOW ITS EASTWARD PROGRESSION SATURDAY OVER NORTHCENTRAL LOUISIANA...WITH SHOWERS AND THUNDERSTORMS TRAINING OVER ALREADY SATURATED GROUNDS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO IN EXCESS OF THREE INCHES WILL BE POSSIBLE THROUGH SATURDAY AFTERNOON...WHICH COULD LEAD TO FLASH FLOODING. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 15
220 WGUS64 KSHV 040959 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 359 AM CST SAT FEB 4 2012 ...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY AFTERNOON FOR PORTIONS OF DEEP EAST TEXAS AND MUCH OF NORTHCENTRAL LOUISIANA... LAZ005-006-011>014-017>022-TXZ167-042200- /O.CON.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SABINE TX- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA... BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...HEMPHILL 359 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...GRANT... JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...SABINE TX. * THROUGH 4 PM THIS AFTERNOON. * SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS THE WATCH AREA...AHEAD AND ALONG A COLD FRONT. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES SHOULD BE EXPECTED OVER ALREADY SATURATED GROUNDS. RUNOFF WILL BE BE QUICK. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
314 WGUS64 KSHV 041048 CCA FFASHV FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 447 AM CST SAT FEB 4 2012 ...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY AFTERNOON FOR PORTIONS OF DEEP EAST TEXAS AND MUCH OF NORTHCENTRAL LOUISIANA... LAZ005-006-011>014-017>022-TXZ167-042200- /O.COR.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SABINE TX- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA... BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...HEMPHILL 447 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...GRANT... JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...SABINE TX. * THROUGH 4 PM THIS AFTERNOON. * SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS THE WATCH AREA...AHEAD AND ALONG A COLD FRONT. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES SHOULD BE EXPECTED OVER ALREADY SATURATED GROUNDS. RUNOFF WILL BE QUICK. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
511 WGUS64 KSHV 041257 CCA FFASHV FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 656 AM CST SAT FEB 4 2012 ...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH SATURDAY AFTERNOON FOR PORTIONS OF DEEP EAST TEXAS AND MUCH OF NORTHCENTRAL LOUISIANA... LAZ005-006-011>014-017>022-TXZ167-050015- /O.COR.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SABINE TX- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA... BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...HEMPHILL 656 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...GRANT... JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...SABINE TX. * THROUGH 4 PM THIS AFTERNOON. * SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS THE WATCH AREA...AHEAD AND ALONG A COLD FRONT. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE EXPECTED OVER ALREADY SATURATED GROUND. RUNOFF WILL BE QUICK. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
051 WGUS64 KSHV 041713 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 1113 AM CST SAT FEB 4 2012 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTH CENTRAL LOUISIANA... LAZ005-006-011>013-017>019-TXZ167-041815- /O.CAN.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-SABINE LA- NATCHITOCHES-WINN-SABINE TX- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...COUSHATTA... BIENVILLE...JONESBORO...MANY...NATCHITOCHES...WINNFIELD... HEMPHILL 1113 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND EAST TEXAS HAS BEEN CANCELLED. | $$ LAZ014-020>022-042200- /O.CON.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUACHITA-GRANT-CALDWELL-LA SALLE- INCLUDING THE CITIES OF...MONROE...COLFAX...COLUMBIA...JENA 1113 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...CALDWELL...GRANT...LA SALLE...AND OUACHITA PARISHES. * UNTIL 4 PM CST THIS AFTERNOON * SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TODAY ACROSS THE WATCH AREA...ALONG A COLD FRONT. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES ARE EXPECTED OVER THE ALREADY SATURATED GROUND. RUNOFF WILL BE QUICK. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ELEVEN
808 WGUS64 KSHV 041832 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 1232 PM CST SAT FEB 4 2012 LAZ014-020>022-041945- /O.CAN.KSHV.FF.A.0003.000000T0000Z-120204T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUACHITA-GRANT-CALDWELL-LA SALLE- INCLUDING THE CITIES OF...MONROE...COLFAX...COLUMBIA...JENA 1232 PM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL LOUISIANA HAS BEEN CANCELLED. | $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Feb 3, 7:19 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 3, 7:19 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 719 PM CST FRI FEB 3 2012 .UPDATE... QUICK ZONE UPDATE TO ADD THE SVR WATCH #26 FOR EXTREME SE OK AND PORTIONS OF NE TX THROUGH 08Z. LINEAR LINE OF CONVECTION OVER FAR SRN OK AND N TX HAS SHOWN AN INTENSIFICATION TREND OVER THE LAST COUPLE OF HOURS...AND HAVE BEGUN TO ACCELERATE E ALONG THE COLD FRONT...WHICH HAS NOW BEGUN TO OVERTAKE THE DRYLINE W OF THE DFW METROPLEX. THE 00Z LAPS ANALYSIS MAINTAINS 1000-1500 J/KG OF SFC AND MLCAPE OVER THESE AREAS...AS A WELL-DEFINED SHORTWAVE LIFTS NE ACROSS NW TX/WRN OK/SRN KS ATTM. STEEP LAPSE RATES PER THE 00Z KFWD RAOB...STRONG DEEP LAYER SHEAR...AND CONVERGENCE ALONG THE FRONT SHOULD SUSTAIN THIS CONVECTION THROUGH THE EVENING AS THEY MARCH E. MADE NO CHANGES TO THE GOING POPS/MIN TEMPS ATTM...BUT WILL REVISIT THIS AGAIN WITH THE REGULAR MID EVENING DISCUSSION. 15 && .PREV DISCUSSION... /ISSUED 358 PM CST FRI FEB 3 2012/ A BROAD UPPER LEVEL LOW OVER THE ROCKIES WILL KEEP THE AREA IN A SOUTHWEST FLOW PATTERN ALOFT THIS PERIOD. SFC OBSERVATIONS SHOW A LOW OVER NORTH TEXAS...WITH THE ASSOCIATED WARM FRONT NOW PUSHED WELL NORTH OF THE ARKLATEX...AS MUCH OF THE AREA IS NOW EXPERIENCING 70 DEGREE PLUS TEMPS AND 60 PLUS DEW POINTS. REGIONAL RADAR IMAGERY IS SHOWING ACTIVITY THIS AFTERNOON...WITH CONVECTION BEGINNING TO FIRE IN THE WARM SECTOR OF NORTH CENTRAL AND CENTRAL TEXAS...AND ALONG THE UPPER TEXAS COAST. A FEW SEVERE STORMS HAVE OBSERVED IN NORTH TEXAS...AND THIS ACTIVITY IS EXPECTED TO MIGRATE EAST INTO THE ARKLATEX AND CONTINUE INTO THE EVENING AND OVERNIGHT HOURS. THE MODELS HAVE A COLD FRONT ASSOCIATED WITH THE SFC LOW MOVING INTO THE AREA AROUND MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...AS IT TAPS INTO THE WARM MOIST AIR COVERING THE AREA. THE GREATEST SVR WEATHER THREAT WILL BE IN DEEP EAST TEXAS TONIGHT...AS THIS IS WHERE THE BEST INSTABILITY WILL BE LOCATED. POPS ARE CATEGORICAL ACROSS THE AREA TONIGHT...AS RAIN CHANCES WILL BE NEAR 100 PERCENT AS THE FRONT MOVES INTO THE AREA. MODELS HAVE THE FRONT IN THE HEART OF THE CWA BY 12Z/SAT...BUT TIMING AND POSITIONING VARY A LITTLE WITH THE GFS BEING THE FASTEST. THE FRONT SHOULD BE COMPLETELY THROUGH THE AREA BY 00Z/SUN...BUT SOME RAIN WILL LIKELY LINGER BEHIND THE FRONT. AS A RESULT...HIGH POPS LINGER GENERALLY SOUTH OF I30 ON SATURDAY...THEN WE START TO TAPER OFF SATURDAY EVENING. LOW POPS LINGER IN THE SOUTHERN SECTIONS OF THE CWA ON SUNDAY...THEN WE START TO DRY THE FORECAST AS WE START THE WORK WEEK. THE EXTENDED FORECAST IS GENERALLY DRY...BUT WE BRING IN LOW CHANCE POPS AT THE END OF THE WORK WEEK. TEMPS ARE NEAR GFS GUIDANCE. ELEVEN && .AVIATION... ONLY A FEW SHOWERS LEFT ACROSS THE REGION ATTM. HOWEVER...ADDITIONAL DEVELOPMENT IS OCCURRING ACROSS N TX...AND WILL CONTINUE TO MOVE INTO OUR REGION OVER THE NEXT FEW HOURS. A LINE OF STRONG TSTMS IS EXPECTED TO DEVELOP ALONG THE I-35 CORRIDOR LATER THIS AFTN/EVENING. THESE STORMS SHOULD MAKE THEIR WAY EAST...ROUGHLY TO A KELD/KLFK LINE...BY THE END OF THE TAF PERIOD. OTHERWISE...SE WINDS AROUND 10 KTS WILL PREVAIL EXCEPT DURING PERIODS OF STRONG TSTMS. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 70 43 57 38 / 100 60 10 10 10 MLU 62 71 45 57 38 / 100 80 30 10 10 DEQ 54 63 34 54 31 / 100 20 10 10 10 TXK 57 66 37 55 35 / 100 50 10 10 10 ELD 61 69 42 57 36 / 100 60 10 10 10 TYR 54 64 41 53 36 / 100 50 10 10 10 GGG 57 66 42 55 36 / 100 50 10 10 10 LFK 64 69 44 56 36 / 100 60 30 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Feb 3, 11:47 AM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CST FRI FEB 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1147 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... MORE SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT. THE MAIN ACTIVITY WILL BE TONIGHT...AS A LINE OF THUNDERSTORMS IN ASSOCIATION WITH A COLD FRONT MOVE INTO THE REGION FROM THE WEST. A FEW OF THE STORMS MAY BECOME SEVERE TONIGHT PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL LINGER INTO SATURDAY MORNING. HOWEVER...WIDESPREAD SEVERE ACTIVITY IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WITH A FEW SEVERE STORMS POSSIBLE...ESPECIALLY TONIGHT... SPOTTER ACTIVATION MAY BECOME NECESSARY. ELEVEN
In the hours before
Local storm report, Feb 3, 4:41 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CST FRI FEB 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG TROUP 32.14N 95.12W
02/02/2012 CHEROKEE TX BROADCAST MEDIA
TWO 100 FOOT TALL PINE TREES FELL ONTO A HOME IN
TROUP...DESTROYING TWO BEDROOMS.
&&
15Special weather statement, Feb 3, 8:38 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CST FRI FEB 3 2012
TXZ108>111-124-125-040330-
CAMP-FRANKLIN-MORRIS-TITUS-UPSHUR-WOOD-
838 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...MORRIS...TITUS...UPSHUR...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
CASON...COOKVILLE...LEESBURG...MOUNT PLEASANT...MOUNT VERNON...
NEWSOME...PITTSBURG...PURLEY...ROCKY BRANCH...ROSEWOOD...
SCROGGINS AND WINNSBORO...
AT 836 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ROSEWOOD...OR 11 MILES NORTHWEST
OF GILMER...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:18 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Ouachita, Winn | 57 min |
| Feb 4, 9:00 AM CST | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Feb 4, 9:27 AM CST | Flash Flood Warning | SHV | Grant, LaSalle | 3 hr |
| Feb 4, 10:02 AM CST | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 48 hr |
Nearby
Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.